MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403961
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.O.E.: approximated to (b)(6) 2020 based on the date the manufacturer became aware of the event.(b)(4).Investigation results: the reported flexiva id tractip 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured approximately 313.5 cm from the top of the connector to the tip.The exposed glass tip measured approximately 4.5 mm.Examination under magnification found that there was no damage or degradation of the tip indicating that device was unused.Visual examination revealed that light cannot travel well to the fiber face within the sma connector to illuminate it fully, indicating that the fiber is broken within the connector.No other issues with the device were noted.The reported event was confirmed.The returned device was analyzed and revealed that the fiber was broken within the connector.It is likely that the handling of the device during setup caused damage to the fiber within sma connector.Damage within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an flexiva id tractip 200 laser fiber was used in a procedure performed on an unknown date.According to the complainant, the laser fiber did not work when pulled into the laser console.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.This event has been deemed a reportable event based on the investigation finding of the laser fiber was broken within the connector.

Brand Name
FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10638210
Report Number3005099803-2020-04389
Device Sequence Number3159068
Product Code GEX
UDI-Device Identifier08714729963844
UDI-Public08714729963844
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model NumberM006R8403961
Device Catalogue Number69270
Device Lot Number0000009467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1